zbMATH — the first resource for mathematics

The Borel property for simple Riesz means. (English) Zbl 0597.10051
Let \(P=(p_ n)\) be a sequence of positive real numbers. The complex sequence \((\alpha_ n)\) is called P-summable, if \((1/P_ N)\sum^{N}_{n=1}p_ n\alpha_ n\) converges, where \(P_ N=\sum^{N}_{n=1}p_ n\). Assuming that P is increasing, it is shown that almost all sequences (with respect to any probability measure on \({\mathbb{C}})\) are P-summable iff ”Hill’s condition” (H) holds, i.e. \(\sum^{\infty}_{n=1}\exp (-\delta /a_ n)<\infty\) for all \(\delta >0\), where \(a_ n=P_ n^{-2}\sum^{n}_{k=1}p^ 2_ k\). The sufficiency of (H) is due to J. D. Hill [Pac. J. Math. 1, 399-409 (1951; Zbl 0043.286)]. For arbitrary (non-monotonic) weights, (H) is still sufficient, but not necessary. We give a related necessary and sufficient condition.
11K06 General theory of distribution modulo \(1\)
40D09 Structure of summability fields
Full Text: DOI EuDML
[1] [Hi1]Hill, J. D.: The Borel property of summability methods. Pacific J.1, 399-409 (1951). · Zbl 0043.28603
[2] [Hi2]Hill, J. D.: Remarks on the Borel property. Pacific J.4, 227-242 (1954). · Zbl 0057.29301
[3] [Hl1]Hlawka, E.: Folgen auf kompakten Räumen. Abh. Math. Sem. Hamburg20, 223-241 (1956). · Zbl 0072.05701
[4] [Hl2]Hlawka, E.: Theorie der Gleichverteilung. Mannheim: B. I. 1979. · Zbl 0406.10001
[5] [KN]Kuipers, L., Niederreiter, H.: Uniform Distribution of Sequences, New York: Wiley. 1974. · Zbl 0281.10001
[6] [L]Loève, M.: Probability Theory I. 4th Ed. New York-Heidelberg-Berlin: Springer. 1977.
[7] [M]Martikainen, A. I.: On necessary and sufficient conditions for the strong law of large numbers. Theory Probab. Appl.24, 813-820 (1980). · Zbl 0441.60026
[8] [SZ]Salem, R., Zygmund, A.: Some properties of trigonometric series whose terms have random signs. Acta Math.91, 245-301 (1954). · Zbl 0056.29001
[9] [T]Tsuji, M.: On the uniform distribution of numbers mod 1. J. Math. Soc. Japan4, 313-322 (1952). · Zbl 0048.03302
[10] [ZB]Zeller, K., Beekmann, W.: Theorie der Limitierungsverfahren. Berlin-Heidelberg-New York: Springer. 1970. · Zbl 0199.11301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.